Alert archive / Pennsylvania / Tornado Warnings in 2019
Tornado Warning 6, NWS State College, PA
NWS State College, PA issued this tornado warning at May 19, 2019, 5:37 PM EDT for Lebanon County, Schuylkill County, Pennsylvania. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2019, 5:37 PM EDT (21:37 UTC)
- Expired
- May 19, 2019, 6:00 PM EDT
- In force
- 23 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 141 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:47 PM EDT | TSTM WND DMG | Orwin, PA | NUMEROUS TREES DOWN IN PORTER TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540
WFUS51 KCTP 192137
TORCTP
PAC075-107-192200-
/O.NEW.KCTP.TO.W.0006.190519T2137Z-190519T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
537 PM EDT Sun May 19 2019
The National Weather Service in State College PA has issued a
* Tornado Warning for...
Southwestern Schuylkill County in central Pennsylvania...
North central Lebanon County in south central Pennsylvania...
* Until 600 PM EDT.
* At 536 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Tower City, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Tree damage will occur. Damage to roofs, windows, and
vehicles is likely. Flying debris will be dangerous to
those caught without shelter. Mobile homes will be
damaged or destroyed.
* This dangerous storm will be near...
Pine Grove around 540 PM EDT.
Tremont and Donaldson around 550 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Ravine, Muir, Orwin and Newtown.
This includes Interstate 81 from mile markers 92 to 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4052 7626 4052 7634 4050 7643 4048 7642
4046 7653 4052 7660 4055 7654 4057 7655
4071 7642 4053 7621
TIME...MOT...LOC 2136Z 224DEG 31KT 4054 7650
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Colbert1 follow-up statement
168
WWUS51 KCTP 192155
SVSCTP
Severe Weather Statement
National Weather Service State College PA
555 PM EDT Sun May 19 2019
PAC075-107-192203-
/O.EXP.KCTP.TO.W.0006.000000T0000Z-190519T2200Z/
Schuylkill PA-Lebanon PA-
555 PM EDT Sun May 19 2019
...THE TORNADO WARNING FOR SOUTHWESTERN SCHUYLKILL AND NORTH CENTRAL
LEBANON COUNTIES WILL EXPIRE AT 600 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for Schuylkill County.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and central Pennsylvania.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
State College PA.
Remember, a Severe Thunderstorm Warning still remains in effect for
Schuylkill County until 645 PM.
LAT...LON 4052 7626 4052 7634 4050 7643 4048 7642
4046 7653 4052 7660 4055 7654 4057 7655
4071 7642 4053 7621
TIME...MOT...LOC 2153Z 224DEG 31KT 4064 7637
$$
ColbertWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at May 19, 1:46 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 19, 1:46 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service State College PA 146 PM EDT Sun May 19 2019 .SYNOPSIS... An upper level disturbance, will bring showers and thunderstorms, through this evening. A passing cold front, could bring scattered showers on Monday. Behind this system, the mid week period looks dry, and a bit cooler. && .NEAR TERM /THROUGH TONIGHT/... 1245 pm update... As expected, convection is beginning to fire over the ridges early this afternoon. Storms should intensify/grow upscale as they develop eastward through late in the day/early evening. Isolated occurrences of strong winds and hail are still anticipated, as the air mass rapidly destabilizes, and marginally favorable low to mid-level shear is in place. We'll continue to monitor closely for the rest of the day for potential severe storms. Tonight, scattered showers and isolated storms may well continue, as the main cold front slowly approaches from the west. It will stay warm and muggy overnight, with lows only in the 60s. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... 1250 pm update... Near-term guidance remains in good agreement that the surface cold front will slice through the Commonwealth from W-E on Monday. Although hit and miss showers/isolated storms are expected just about anytime along and ahead of the front, any more robust thunderstorms should from primarily over the eastern third of PA. Highs will still reach the lower 70s- lower 80s on Monday, as cooler air lags a bit behind the boundary. Monday night, outside of some potential post-frontal stratocumulus clouds across northwestern PA for a time, skies should generally clear out, as a cooler and drier air mass comes in. Lows by daybreak should cool into the 40s and 50s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A strong cold front will move across the region Monday and much cooler and drier air will move into the area for Tuesday. Gusty winds will be the issue later Monday into perhaps the first part of Tuesday, but overall Tuesday will be a decent late May day. Will have dry weather on Tuesday and most if not of all of Wednesday, but will have to watch low temperatures and the start of the growing season. Some showers and maybe a few storms late in the week, as the warm and more humid air returns to central PA. Temperatures by late in the week will be well above normal again. The next cold front moves southeast into the area this weekend. Still a lot of spread in the details, as models having problems with the very active weather pattern and the abnormally strong systems moving northeast. Overall some minor adjustments made to the forecast package. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... 18z update... Outside of thunderstorms this afternoon/early evening (which would lower conditions to fuel alternate or worse for a brief time), most terminal sites should stay in the VFR range through the valid TAF period. The exceptions to the above are KBFD and KJST, where some lower clouds (MVFR-fuel alternate) are anticipated later tonight into early Monday, near the incoming cold frontal boundary. S-SW surface winds of 5-15 kt (occasionally gusty) through most of tonight, will veer more westerly on Monday. .Outlook... Mon...Restrictions possible from early morning lower ceilings and midday-afternoon showers and thunderstorms. Tue-Wed...Mainly VFR. Thu into Fri...Isolated to scattered restrictions possible from potential showers and thunderstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz SHORT TERM...Jurewicz LONG TERM...Martin AVIATION...Jurewicz/RXR
Hazardous weather outlook, May 19, 5:18 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service State College PA 518 PM EDT Sun May 19 2019 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-202130- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 518 PM EDT Sun May 19 2019 ...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-017-024-033-202130- Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- 518 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 3:19 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service State College PA
319 PM EDT Sun May 19 2019
PAZ024-192000-
Cambria PA-
319 PM EDT Sun May 19 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CAMBRIA COUNTY UNTIL 400
PM EDT...
At 319 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Carrolltown to near Vinco. Movement was
northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Ebensburg, Nanty-Glo, Northern Cambria, Patton, Vinco, Loretto,
Hastings, East Conemaugh, South Fork, Carrolltown, Blandburg,
Ehrenfeld, Prince Gallitzin State Park, Mundys Corner, Colver,
Summerhill, Ashville, Chest Springs and Saint Francis University.
LAT...LON 4067 7881 4073 7873 4072 7837 4066 7839
4065 7841 4064 7844 4060 7844 4054 7848
4037 7878 4034 7891
TIME...MOT...LOC 1919Z 228DEG 39KT 4059 7877 4038 7885
ColbertLocal storm report, May 19, 3:27 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
327 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL STATE LINE 39.72N 77.72W
05/19/2019 M1.00 INCH FRANKLIN PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1901252
DANGELOLocal storm report, May 19, 4:36 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST CARLISLE 40.20N 77.20W
05/19/2019 E60 MPH CUMBERLAND PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1901253
DANGELOLocal storm report, May 19, 4:42 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL GREENCASTLE 39.79N 77.73W
05/19/2019 M0.88 INCH FRANKLIN PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1901254
DANGELOLocal storm report, May 19, 5:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 5 ENE CARLISLE 40.23N 77.12W
05/19/2019 CUMBERLAND PA SOCIAL MEDIA
NUMEROUS LIMBS DOWN. BOUNCE HOUSE BLEW AWAY.
&&
EVENT NUMBER CTP1901255
DANGELOSpecial weather statement, May 19, 5:30 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service State College PA
530 PM EDT Sun May 19 2019
PAZ058-192215-
Schuylkill PA-
530 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
615 PM EDT...
At 530 PM EDT, Doppler radar indicated a strong thunderstorm over
Donaldson, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Pottsville, Schuylkill Haven, Minersville, Frackville, St. Clair,
Ashland, Orwigsburg, Pine Grove, Port Carbon, Tremont, Girardville,
Tower City, Friedensburg, Lavelle, Marlin, Altamont, Renningers,
Englewood, Forrestville and Branchdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4049 7643 4050 7645 4062 7664 4075 7645
4080 7631 4086 7629 4062 7607
TIME...MOT...LOC 2130Z 212DEG 24KT 4063 7641
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:24 PM EDT | Special Weather Statement | CTP | Franklin | 36 min |
| May 19, 1:33 PM EDT | Special Weather Statement | CTP | Blair | 27 min |
| May 19, 2:01 PM EDT | Special Weather Statement | CTP | Cambria | 29 min |
| May 19, 2:10 PM EDT | Special Weather Statement | CTP | Blair | 50 min |
| May 19, 2:23 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 37 min |
| May 19, 2:27 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 48 min |
| May 19, 2:42 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 48 min |
| May 19, 2:49 PM EDT | Special Weather Statement | CTP | Centre | 41 min |
| May 19, 2:53 PM EDT | Special Weather Statement | CTP | Tioga | 52 min |
| May 19, 3:07 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Mifflin | 38 min |
| May 19, 3:10 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 65 min |
| May 19, 3:15 PM EDT | Special Weather Statement | CTP | Perry | 45 min |
| May 19, 3:19 PM EDT | Special Weather Statement | CTP | Cambria | 41 min |
| May 19, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 52 min |
| May 19, 3:42 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin | 48 min |
| May 19, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Juniata, Perry | 46 min |
| May 19, 4:00 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 45 min |
| May 19, 4:07 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 23 min |
| May 19, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin, Snyder, Union | 47 min |
| May 19, 4:23 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 52 min |
| May 19, 4:34 PM EDT | Tornado Warning | CTP | Lycoming, Sullivan | 26 min |
| May 19, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 40 min |
| May 19, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 35 min |
| May 19, 4:56 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder, Union | 49 min |
| May 19, 5:05 PM EDT | Areal Flood Advisory | CTP | Franklin | 3 hr |
| May 19, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 53 min |
| May 19, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 29 min |
| May 19, 5:27 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 33 min |
| May 19, 5:30 PM EDT | Special Weather Statement | CTP | Schuylkill | 45 min |
| May 19, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon, Juniata, Mifflin, Perry | 30 min |
| May 19, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 58 min |
| May 19, 5:58 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Schuylkill | 3 hr |
| May 19, 6:09 PM EDT | Special Weather Statement | CTP | Centre | 51 min |
| May 19, 6:10 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 35 min |
| May 19, 6:16 PM EDT | Special Weather Statement | CTP | Cumberland, Juniata, Perry | 29 min |
| May 19, 6:21 PM EDT | Flash Flood Warning | CTP | Franklin | 4 hr |
| May 19, 6:23 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 32 min |
| May 19, 6:33 PM EDT | Areal Flood Advisory | CTP | Blair, Huntingdon | 3 hr |
| May 19, 6:34 PM EDT | Tornado Warning | CTP | York | 26 min |
| May 19, 6:44 PM EDT | Special Weather Statement | CTP | Cambria | 31 min |
| May 19, 6:56 PM EDT | Tornado Warning | CTP | Lancaster, York | 34 min |
| May 19, 6:57 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 48 min |
| May 19, 7:11 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 49 min |
| May 19, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 51 min |
| May 19, 7:30 PM EDT | Special Weather Statement | CTP | Lebanon | 45 min |
| May 19, 7:32 PM EDT | Severe Thunderstorm Warning | CTP | York | 43 min |
| May 19, 7:48 PM EDT | Special Weather Statement | CTP | Sullivan | 27 min |
| May 19, 7:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 52 min |
Nearby
Tornado Warnings in Pennsylvania, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.